• ebonyrae ebonyrae
    May 17, 2009
    zyprexa withdrawal
    ebonyrae ebonyrae
    May 17, 2009

    What is the best way to get off zyprexa? I have been taking 1.25mg nightly for 2 years. Every time I try to get off them I have panic attacks???

    READ MORE

FROM OUR EXPERTS

  • Eileen Bailey
    Health Guide
    May 18, 2009
    Eileen Bailey
    Health Guide
    May 18, 2009

    Thank you for your question and welcome to AnxietyConnection.com

     

    Although Zyprexa is not considered addictive, it is not recommended to suddenly stop taking this medication as you may need time to adjust to not having the medication. Many physicians will suggest weaning off the medication over a period of time to reduce the withdrawal symptoms associated with stopping this medication.

     

    It is important to talk with your doctor about stopping this medication. The panic attacks you are feeling may be a symptom of Zyprexa withdrawal or could be a symptom of anxiety and the Zyprexa is helping to reduce those symptoms. It would be impossible to say based on what you have asked in your question.

     

    The best advice would be for you to discuss stopping Zyprexa with your doctor. He or she would be best able to determine if you should wean off the medication and whether what you are experiencing is a symptom of withdrawal.

     

    Eileen


FROM OUR COMMUNITY

  • Donna-1 March 27, 2012
    Donna-1
    March 27, 2012

    For many years (beginning in 1997) I took 40mg of Zyrpexa every day.  Talk about zombieland!  The Walking Dead!  Gradually (till about 2008) this was reduced to 15mg by the doc, and on my own I reduced it down to about 3mg by just cutting the 15mg pills up.  I was still a zombie at 3mg.  But no matter how many years I ended up being on it (13) it seemed like I could never get off of it completely without severe vomiting, relapsing into depression and schizophrenia, and often ending up back in the hospital.  Once I started such severe vomiting I called 911 because I was afraid I was going to die!

     

    So others of you out there might think, "Then why get off of it if it is helping?"  Because the symptoms are horrific for many people.

     

    Are you using this medication for anxiety?  If so, it looks like your doctor could help you switch to a different anxiolytic like Buspar, which is non-addictive.  If you are taking Zyprexa for schizophrenia, you might ask your doctor to switch you to one of the other atypicals like Latuda, which just came out last year and the side effects aren't as bad (or at least I find them more tolerable.)  When my doctor switches me mid-stream from Zyprexa to any other antipsychotic, he doesn't even taper one off and one on.  He just switches, and I've never had Zyprexa withdrawal when that happens.

     

    Just a few ideas to discuss with your doctor.  My heart goes out to you.  Zyprexa can be both life-saving and nasty stuff.

    READ MORE
  • ff
    ff
    October 31, 2011
    ff
    ff
    October 31, 2011

    how do you get 1.25mg zyprexa?

     

    READ MORE
    • Copy_cat
      March 26, 2012
      Copy_cat
      March 26, 2012

      Please do a google search for zyprexa withdrawal horror stories, alot of info there

      READ MORE
    • Copy_cat
      March 26, 2012
      Copy_cat
      March 26, 2012

      I had to start taking ativan to get off it. I had all the vommitting, panic attacks and couldent eat.

       

      I then had to get off ativan...

       

       

      If you goto the hospital try and print this collection of stories and bring it.

       

       http://www.psychforums.com/anti-psych/topic85874.html

       

       

      Often they will blame the withdrawal effects of zyprexa on "your Illness" and say "Its in your head" leading to a Psych lock up and more psych drugging instead of medical help.

       

      This is what happends to many Zyprexa victims,  MEDICAL HELP demand it.

       

      www.zyprexa-victims.com has good information also to help you get MEDICAL treatment.

       

      You have the right to decide to terminate any given treatment.

       

      Since the mental health system got you started on medications, it also has a responsibility to help you terminate that treatment as safely as possible if that is your choice.

      READ MORE
    • sungirl
      June 23, 2012
      sungirl
      June 23, 2012

      I don't think that's a good stie to go to if someone needs help.  That site will only scare the person more and offers no real solution, just a bunch of people telling about their stories.  There are too many sites like that, we need to know more about solving the problem.  Such as, are there vitamins, or any supplements that one can take while withdrawing.., etc.

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.